MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-9208-15
Medical Device Problem Codes Off-Label Use (1494); Inappropriate/Inadequate Shock/Stimulation (1574); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: precision; upn: m365sc9208150; model: sc-9208-15; serial: (b)(4); batch: (b)(4).
 
Event or Problem Description
It was reported that the patient who was implanted with a competitors leads and boston scientific adaptors, experienced mild electric shocks throughout the entire body, and experienced inadequate stimulation.Troubleshooting was performed but the issue persisted.The patient underwent a revision procedure, however prior to the surgery, the physician could trigger the electric shocks by pressing on the header of the implantable pulse generator, ipg, where the adaptor cables come out.After the ipg pocket was opened, the physician could no longer trigger the shocks anymore.Nevertheless, the physician decided to replace both adaptors with new ones.The patient was doing fine post-operatively.
 
Event or Problem Description
It was reported that the deep brain stimulation, dbs patient, who was implanted with non-boston scientific deep brain stimulation, dbs leads and boston scientific spinal cord stimulation, scs lead adaptors, experienced inadequate stimulation and mild electric shocks throughout the entire body.There were no impedances found during an impedance check, however, the physician was able to trigger the electric shocks by pressing at the pocket site on the implantable pulse generator, ipg header where the adaptor cables exit the ipg.The ipg pocket site was opened, the physician was then unable to trigger the shocks.Nevertheless, the physician decided to replace both lead adaptors with new ones.The patient was doing well post-operatively.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: precision, upn: m365sc9208150, model: sc-9208-15, serial: (b)(6), batch: (b)(6).The returned boston scientific scs lead adaptors were analyzed, passed all tests performed, and exhibited normal device characteristics.The labeling review states that boston scientific scs lead adaptors are intended to connect to non-boston scientific scs leads.In this case, the dbs patient had boston scientific spinal cord stimulation, scs lead adaptors connected to non-boston scientific deep brain stimulation leads which is contraindicated.Therefore, with the available information, engineers have determined that the lead adaptors were used in an off-label, unapproved, contraindicated manner that likely resulted in the reported events of inadequate stimulation and electrical shocks throughout the body.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key15341755
Report Number3006630150-2022-04455
Device Sequence Number5230978
Product Code LGW
UDI-Device Identifier08714729893271
UDI-Public08714729893271
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/28/2020
Device Model NumberSC-9208-15
Device Catalogue NumberSC-9208-15
Device Lot Number7030967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown